MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 5 F; INTRODUCER, CATHETER
Model Number 406700
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of a damaged sheath was confirmed.The sheath tube had been torn and detached proximal to the distal tip.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the sheath tear and detachment is consistent with damage during use.
 
Event or Problem Description
During a procedure, a part of the sheath detached and had to be retrieved.When the sheath was attempted to be removed, the sheath had broken and a piece was left inside the femoral vein.A 10fr sheath and ptca balloon were used to retrieve the piece, requiring an additional access site.It was confirmed with fluoroscopy and angiography that no fragment remained in the patient.No further intervention was needed.The procedure was finished successfully with no adverse consequences to the patient.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10183981
Report Number3005334138-2020-00237
Device Sequence Number16370957
Product Code DYB
UDI-Device Identifier05414734216937
UDI-Public05414734216937
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number406700
Device Catalogue Number406700
Device Lot Number6993988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2020
Initial Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight70